MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CT/GC/TV; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CT/GC/TV; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Model Number 442970
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd max¿ ct/gc/tv (b)(6) results were obtained by the laboratory personnel.The sample was sent to a hospital to confirm the results as (b)(6).The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: "the client reports a sample (test no.(b)(6)) with suspected (b)(6) which the bd max returned as (b)(6).".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation: the complaint investigation for discrepant results when using the bd max ct/gc/tv (ref.(b)(4)) lot 1089912 was performed by the review of manufacturing records, retain material testing and verification of complaints history.Review of the manufacturing records of the bd max ct/gc/tv indicated that lot 1089912 was manufactured according to specifications and met performance requirements.The retain material of bd max ct/gc/tv from lot 1089912 was tested in positive and all the reactions gave a positive result, as expected without any anomaly.Customer reported a sample that gave a negative result with the bd max ctgctv assay kit lot 1089912 but the sample was reported as gc positive by the hospital.Moreover, a strong amplification was observed in the 530/565 channel (gc target).The customer would like to know why the bd max did not give a positive result for this sample.Run #1209 was received for investigation and manual pcr curve adjudication was performed.The run contained 4 samples tested with the bd max ctgctv kit lot 1089912 and all the samples gave a negative result.However, analysis of the pcr curves for sample tested in position b6, shows an early and true amplification of the gc target (ct value below 15).Verification of the clinical trial shows that no false negative result was obtained due to early ct value.As mentioned in the assay package insert p0185, the bd max ctgctv assay is designed to be used with female endocervical swab specimens, vaginal swab specimens and male and female urine specimens.Discussion with the customer confirmed that they tested 2 colonies of a pure culture (patient suspected of having gonorrhea conjunctivitis) diluted directly in the sbt which is not the recommended specimen collection method nor the intended use of the assay.The customer sample was thus too concentrated which explains why the customer obtained a false negative result despite true amplification curve.Indeed, results outside of valid thresholds are not considered by the bd max ctgctv algorithm.Based on the available information, no reagents issue is suspected.The root cause of the issue was identified as an off-label use of the assay.There is no indication of an increase in complaints for discrepant results for the bd max ct/gc/tv lot 1089912.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa).Bd quality will continue to monitor for trends.
 
Event or Problem Description
It was reported that while using bd max¿ ct/gc/tv false negative results were obtained by the laboratory personnel.The sample was sent to a hospital to confirm the results as false positives.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: "the client reports a sample (test no.(b)(6)) with suspected positive neisseria gonorrhoeae (gc+) which the bd max returned as negative.".

Brand Name
BD MAX¿ CT/GC/TV
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12698821
Report Number3007420875-2021-00059
Device Sequence Number19199325
Product Code OUY
UDI-Device Identifier00382904429706
UDI-Public00382904429706
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/22/2022
Device Model Number442970
Device Catalogue Number442970
Device Lot Number1089912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown